Posted by Russell Van Zandt (188.8.131.52) on December 31, 1999 at 07:56:12:
In Reply to: Prednisone - Viewer Discretion Advised posted by Jack Boyd on December 30, 1999 at 09:50:20:
People are doing us all a favor by pointing out that long-term steroid use definitely causes serious side-effects. However, it's also important to realize that there is no evidence at all that short-term use causes those side-effects or any irreversible problems at all. It is proven that short-term steroids end some people's clusters.
I would hate to see any clusterhead give up on a proven cluster-breaking treatment because of confusion with the problems associated with a totally different dosage schedule (long-term). I'm sensitive to this issue because while my first two clusters were episodic, my third one went chronic, and I often ask myself "If the doctor had prescribed steroids in the first couple of months would the cluster have broken?" I've had cluster headaches every day for eight years now, and I'd hate to see that happen to someone else because they're afraid of steroids.
In case anyone is wondering, "Why don't you take steroids now?", I tried and they didn't break the cluster, maybe because it is too late. Several doctors have told me that once a cluster goes chronic it is much harder to break. So the fact that taking prednisone many months into the cluster didn't break it doesn't prove that taking it during the first couple of months wouldn't have broken it.
Post a Followup